Alert archive / Washington / River Flood Warnings in 2011
River Flood Warning 17, NWS Portland, OR
NWS Portland, OR issued this river flood warning at Mar 10, 2011, 2:45 AM PST for Wahkiakum County, Washington. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2011, 2:45 AM PST (10:45 UTC)
- Expired
- Mar 10, 2011, 9:45 AM PST
- In force
- 7 hr
- Issued by
- NWS Portland, OR
- Flood severity
- Minor
County Wahkiakum County, WA
The radar
The Portland,OR radar (KRTX), 74 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grays River at Covered Bridge near Rosburg (GRRW1).
- Action stage
- 27.5 ft
- Minor stage
- 28.5 ft
- Moderate stage
- 30.5 ft
- Major stage
- 32.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this river flood warning went out at Mar 9, 1:47 PM PST, 12 hours 58 minutes earlier.
Area forecast discussion, Mar 9, 1:47 PM PST, 12 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
145 PM PST WED MAR 9 2011
.SYNOPSIS...A WET AND WINDY WEATHER PATTERN OVER THE NEXT WEEK WITH
PLENTY OF RAIN AND MOUNTAIN SNOW. A FEW LARGER SYSTEMS WILL BRING
SOME WIND AS WELL...MAINLY TO THE COAST.
&&
.SHORT TERM...IR SATELLITE IMAGERY SHOWING STATIONARY FRONT DRAPED
OVER NW OREGON. THIS FRONT BROUGHT SOME STRONGER WINDS TO THE COAST
TODAY...MAINLY IN THE MORNING...AND IS EXPECTED TO BE ABSORBED MY THE
NEXT APPROACHING SYSTEM THAT WILL IMPACT THE COAST THURSDAY MORNING.
THE THURSDAY MORNING SYSTEM IS A LITTLE STRONGER AND A LITTLE
CLOSER...SO UPGRADED HIGH WIND WATCH TO A WARNING...WHERE THE COAST
COULD SEE GUSTS TO 70 MPH ON THE BEACHES AND HEADLANDS AND 60 MPH IN
COASTAL COMMUNITIES. AS THE SYSTEM TREKS NORTH TOWARDS CANADA
THURSDAY AFTERNOON...THE N TO SO PRESSURE GRADIENT INLAND WILL
INCREASE AND MAY BE ABLE TO SQUEAK OUT A WIND ADVISORY
INLAND...THOUGH A LITTLE TOO EARLY TO MAKE A DECISION ON THAT YET.
GUSTS TO 40 TO 45 MPH ARE NOT OUT OF THE QUESTION. ANOTHER THREAT
WITH THIS SYSTEM WILL BE MOUNTAIN SNOW...THOUGH GENERALLY THE HIGHEST
AMOUNTS WILL BE ABOVE 4000 FT WHERE MORE THAN A FOOT OR TWO OF SNOW
COULD FALL WITH THIS SYSTEM. MEANWHILE...AT PASS LEVELS 4 TO 8
INCHES ARE EXPECTED...THOUGH THERE WILL BE A SHARP SNOW GRADIENT WITH
ELEVATION WITH THIS SYSTEM.
THEN A BIT OF A BREAK BEFORE A WEAK SHORTWAVE PLOWS ANOTHER GENERALLY
WEAK FRONT THROUGH THE AREA TO START THE WEEKEND. WOLFE
.LONG TERM...LOOKING AT AMSU TPW VALUES OUT IN THE WESTERN
PACIFIC...A NICE SLUG OF MOISTURE IS GOING TO BE RIFLED OUR WAY AS
THE PACIFIC JET INTENSIFIES. THIS WILL BRING A VERY WET AND WARM
SYSTEM ONSHORE TOWARDS THE END OF THE WEEKEND. WILL HAVE TO WATCH
THIS ONE CLOSELY...PROBABLY NOT A PINEAPPLE OR ATMOSPHERIC
RIVER...BUT DEFINITELY ASPIRING TO BE ONE. THIS PATTERN WILL CONTINUE
INTO NEXT WEEK AS MANY SYSTEM RIDE THIS STRONG JET STREAM INTO OUR
AREA. WOLFE
&&
.AVIATION...FRONTAL BOUNDARY DRAPED OVER SW WASHINGTON AND THE
NORTH AND CENTRAL OREGON COAST AT 21Z. THIS HAS RESULTED IN IFR TO
MVFR ALONG THE COAST AND PREDOMINANTLY VFR INLAND...EXCEPT FOR THE
COAST RANGE. THE FRONTAL ZONE WILL REMAIN NEARLY STATIONARY
THROUGH THIS EVENING THEN GET PUSHED NORTH AS A WARM-FRONTAL
FEATURE TONIGHT. EXPECT IFR TO MVFR AT THE COASTAL TAF SITES
THROUGH AT LEAST 15Z...THEN GRADUALLY IMPROVING TO VFR IN THE
POST-FRONTAL SHOWERY AIR MASS. INLAND AREAS LOWER TO MVFR
OVERNIGHT AND STAY THERE UNTIL 18Z THU. COAST RANGE AND CASCADES
WILL BE OBSCURED TONIGHT THROUGH THU. VERY WINDY ALONG THE
AFTER 09Z THU.
KPDX AND APPROACHES...VFR CONDITIONS TO PREVAIL THROUGH THIS
EVENING. THERE COULD BE SOME BRIEF PERIODS OF MVFR...ESPECIALLY ON
WESTERN APPROACHES THROUGH 06Z THU. THE STALLED FRONTAL BOUNDARY WILL
GET FORCED NORTHWARD TONIGHT AS A WARM FRONT. FLIGHT CONDITIONS
LOWER TO MVFR OVERNIGHT...THEN IMPROVE TO VFR BY 18Z THU. ENOUGH
SOUTH VALLEY GRADIENT THU TO PRODUCE WIND GUSTS OF 30 TO 35 KT.
&&
.MARINE...THE WIND HAS COME DOWN A LITTLE THIS AFTERNOON...BUT
STILL SOLID GALES ESPECIALLY OVER THE INNER WATERS. WIND WILL DROP
OFF A LITTLE MORE EARLY THIS EVENING...BUT WILL PICK UP AGAIN AS
THE NEXT DEVELOPING LOW SWINGS TO 45N AND 128W BY 12Z THU. ONCE
AGAIN...COULD GET CLOSE TO STORM FORCE LATE TONIGHT AND THU
MORNING BUT MODELS SHOW THE LOW WEAKENING AS IT HEADS TOWARD THE N
WASHINGTON WATERS THU MORNING. SEAS WILL REMAIN IN THE MID TEENS
FOR MOST OF THE UPCOMING WEEK. LATEST GUIDANCE SUGGESTS SEAS COULD
GET CLOSE TO 20 FEET THU WITH THE NEXT SYSTEM. NOT ANTICIPATING
HIGH SURF CONDITIONS DUE TO THE SHORT-PERIOD NATURE AND A LARGE
S-SW WIND WAVE COMPONENT. YET ANOTHER STRONG SYSTEM WILL IMPACT
THE WATERS SUN...WHICH HAS THE POTENTIAL FOR STORM FORCE GUSTS.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 1 AM TO 4 PM PST THURSDAY FOR CENTRAL
OREGON COAST-NORTH OREGON COAST.
WINTER WEATHER ADVISORY FROM 1 AM TO 10 PM PST THURSDAY FOR
CASCADES IN LANE COUNTY AT ELEVATIONS ABOVE 4000 FEET.
WINTER WEATHER ADVISORY FROM 1 AM TO 10 PM PST THURSDAY FOR
NORTHERN OREGON CASCADES AT ELEVATIONS BELOW 4000 FEET.
WINTER STORM WARNING FROM 1 AM TO 10 PM PST THURSDAY FOR
NORTHERN OREGON CASCADES AT ELEVATIONS ABOVE 4000 FEET.
WA...HIGH WIND WARNING FROM 1 AM TO 4 PM PST THURSDAY FOR SOUTH
WASHINGTON COAST.
WINTER WEATHER ADVISORY FROM 1 AM TO 10 PM PST THURSDAY FOR
SOUTH WASHINGTON CASCADES AT ELEVATIONS BELOW 4000 FEET...
WINTER STORM WARNING FROM 1 AM TO 10 PM PST THURSDAY FOR SOUTH
WASHINGTON CASCADES AT ELEVATIONS ABOVE 4000 FEET.
PZ...GALE WARNING UNTIL 7 PM PST THURSDAY FOR ALL COASTAL WATERS
FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 4 PM
PST THURSDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Mar 9, 5:40 AM PST, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 540 AM PST WED MAR 9 2011 ORZ003>014-WAZ019-020-022-023-039-040-101615- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 540 AM PST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY THURSDAY AFTERNOON WITH GUST 30 TO 40 MPH POSSIBLE IN THE LOWLANDS...AND TO 50 MPH FOR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ001-002-WAZ021-101615- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 540 AM PST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WATCH FROM 6 AM TO 4 PM THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. PZZ250-255-270-275-101615- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 540 AM PST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE WARNING IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE WARNING IN EFFECT THROUGH THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:58 PM PST | Wind Advisory | PQR | 21 hr |
Nearby
River Flood Warnings in Washington, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.